Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 242, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Aug 24, 2012, 11:04 PM CDT for Lubbock County, Texas. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 24, 2012, 11:04 PM CDT (04:04 UTC)
- Expired
- Aug 24, 2012, 11:30 PM CDT
- In force
- 26 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
County Lubbock County, TX
The radar
The Lubbock radar (KLBB), 10 km from the middle of the area, began a volume at 04:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 24, 11:23 PM CDT | TSTM WND GST 65 | Idalou, TX | MEASURED BY KAMC WEATHER STATION |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 4.1 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 2842 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
782
WUUS54 KLUB 250404
SVRLUB
TXC303-250430-
/O.NEW.KLUB.SV.W.0242.120825T0404Z-120825T0430Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
1104 PM CDT FRI AUG 24 2012
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN LUBBOCK COUNTY IN NORTHWEST TEXAS.
* UNTIL 1130 PM CDT
* AT 1102 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR LUBBOCK INT. AIRPORT...OR 13 MILES
SOUTH OF ABERNATHY...AND MOVING NORTHEAST AT 20 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE IDALOU.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DAMAGING WINDS UP TO 63 MPH HAVE ALREADY OCCURRED WITH THIS STORM.
TAKE COVER IN A SUBSTANTIAL SHELTER.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8067451290.
&&
LAT...LON 3358 10184 3367 10188 3383 10174 3383 10157
3374 10156 3361 10157
TIME...MOT...LOC 0404Z 246DEG 17KT 3365 10180
$$
MCZ2 follow-up statements
099
WWUS54 KLUB 250417
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1117 PM CDT FRI AUG 24 2012
TXC303-250430-
/O.CON.KLUB.SV.W.0242.000000T0000Z-120825T0430Z/
LUBBOCK TX-
1117 PM CDT FRI AUG 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
LUBBOCK COUNTY UNTIL 1130 PM CDT...
AT 1110 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS AROUND 60
MPH. THIS STORM WAS LOCATED 7 MILES NORTHEAST OF LUBBOCK
INTERNATIONAL AIRPORT...OR 13 MILES SOUTH OF ABERNATHY...MOVING
NORTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
IDALOU AND RURAL AREAS OF NORTHEAST LUBBOCK COUNTY.
EARLIER THIS STORM PRODUCED A WIND GUST TO 63 MPH NEAR TEXAS TECH
UNIVERSITY AND ALSO 59 MPH AT THE LUBBOCK INTERNATIONAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING UNTIL THIS STORM HAS PASSED AND
STAY AWAY FROM WINDOWS!
&&
LAT...LON 3372 10179 3383 10174 3383 10157 3382 10157
3374 10156 3364 10157 3364 10158 3363 10173
TIME...MOT...LOC 0414Z 246DEG 26KT 3367 10175
$$
MCZ587
WWUS54 KLUB 250430
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1130 PM CDT FRI AUG 24 2012
TXC303-250439-
/O.CAN.KLUB.SV.W.0242.000000T0000Z-120825T0430Z/
LUBBOCK TX-
1130 PM CDT FRI AUG 24 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LUBBOCK COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. GUSTY WINDS UP TO 45 MPH WILL REMAIN POSSIBLE NORTH OF
LORENZO TO PETERSBURG.
LAT...LON 3372 10179 3383 10174 3383 10157 3382 10157
3374 10156 3364 10157 3364 10158 3363 10173
TIME...MOT...LOC 0429Z 243DEG 22KT 3374 10160
$$
MCZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 6:24 PM CDT, 4 hours 40 minutes earlier.
Area forecast discussion, Aug 24, 6:24 PM CDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 624 PM CDT FRI AUG 24 2012 .AVIATION... EVEN WITH THE THREAT OF TSRA THIS EVENING...VFR CONDITIONS WILL PREVAIL. A SMALL AREA OF TSRA IS EXPECTED TO IMPACT LBB BEFORE 01Z WITH BRIEF WIND GUSTS UP TO 35 KNOTS. FARTHER EAST...SLIGHTLY GREATER INSTABILITY JUST OFF THE CAPROCK IS EXPECTED TO YIELD SCATTERED TSRA THROUGH THE EVENING AS THE LEADING EDGE OF A DISTANT UPPER LOW DRAWS CLOSER. CONDITIONAL THREAT OF MORE LATE- DAY TSRA ON SATURDAY AS A WEAK FRONT APPROACHES FROM THE PANHANDLE...BUT CONFIDENCE IS TOO LOW FOR PROB30 MENTION. && .PREV DISCUSSION... /ISSUED 314 PM CDT FRI AUG 24 2012/ SHORT TERM... MAIN CONCERN FOR THE SHORT TERM PERIOD IS CHANCES FOR ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS...AS AN UA LOW APPROACHES THE SOUTHERN PLAINS FROM THE WEST. LATEST WATER VAPOR IMAGERY DISPLAYED THE UA LOW PROGRESSING ENE ACROSS SOUTHERN COLORADO/NORTHERN NEW MEXICO. DRIER AIR WAS FILTERING ACROSS THE WRN AND CENTRAL SOUTH PLAINS THIS AFTERNOON...HENCE THE LACK OF SIGNIFICANT CLOUD COVER. HOWEVER...SFC CONVERGENCE WAS NOTED ACROSS THE NWRN SOUTH PLAINS COURTESY OF A SFC TROUGH NORTH OF THE REGION. THUS...AGITATED CU-FIELDS HAVE DEVELOPED AS A RESULT AND THE POTENTIAL FOR STORM DEVELOPMENT EXISTS. FURTHERMORE...SFC-BASED CAPE OF 1.0-1.5 KJ/KG AND PWATS RANGING BETWEEN 1.20-2.00 INCHES ACROSS THE CENTRAL AND EASTERN ZONES MAY RESULT IN ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS LATER THIS AFTERNOON/EVENING. AN INVERTED V-SOUNDING PROFILE...25-35 KTS OF 0-6 KM OF BULK SHEAR AND ADEQUATE PWATS...MAY RESULT IN A FEW STORMS BEING CAPABLE OF PRODUCING BRIEF SEVERE WIND GUSTS...BRIEF MODERATE RAINFALL AND PERHAPS LOW END SEVERE HAIL. TONIGHT INTO EARLY TOMORROW MORNING...THE UA LOW WILL OPEN UP AND ITS TAIL END WILL SWING ACROSS THE CWA DURING THE SAID TIME. BEST LIFT APPEARS TO BE NORTH OF THE SOUTH PLAINS...HOWEVER A PERSISTENT UPSLOPE SFC COMPONENT...LLJ INCREASING TO 35-45 KTS AND DECENT MID LEVEL INSTABILITY STILL EXISTS /600-900 J/KG/...MORE SO ACROSS THE NRN AND NERN ZONES WHICH IS CLOSEST TO THE BEST LARGE SCALE ASCENT. WILL CONTINUE MENTIONABLE POPS TONIGHT...WITH BEST POPS NOTED ACROSS THE AFOREMENTIONED LOCALES. TOMORROW AFTERNOON...MOIST MID LEVELS WILL ENSUE IN ADDITION TO DAYTIME DESTABILIZATION WILL PERHAPS BE ENOUGH TO PROMOTE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. FURTHERMORE......A FRONTAL INTRUSION WILL APPROACH THE FAR SWRN TEXAS PANHANDLE...SERVING AS YET ANOTHER FOCUS FOR PRECIP DEVELOPMENT. OVER NIGHT TEMPS WILL GENERALLY BE MILD WITH LOWER 60S NW TO LOWER 70S SE. DAYTIME HIGHS TOMORROW MAY A DEGREE OR TWO WARMER THAN TODAY...WITH UPPER 80S TO LOWER 90S ANTICIPATED. LONG TERM... WE STILL MAY SEE AN OPPORTUNITY OR TWO FOR SHOWERS LATE THIS WEEKEND INTO MONDAY BEFORE CHANCES DWINDLE WITH A BUILDING HIGH PRESSURE RIDGE MUCH OF NEXT WEEK. UNTIL THEN...A COOL UPPER LEVEL TROUGH WILL BE SLOWLY EDGING ACROSS THE AREA SATURDAY NIGHT INTO SUNDAY THOUGH WEAKENING AS MAIN ENERGY MOVES FAR TO THE EAST AND HEIGHTS REBUILD TO THE NORTHWEST. FLOW WILL BECOME MORE NORTHEAST ALOFT AND INCREASINGLY UNFAVORABLE FOR MOVEMENT OF CONVECTION OFF HIGHER TERRAIN TO OUR WEST...BUT MOIST AND UNSTABLE CONDITIONS SHOULD STILL BE ADEQUATE FOR AT LEAST LOW THUNDER CHANCES DURING THIS PERIOD. A SURFACE HIGH PRESSURE RIDGE WILL SETTLE SOUTHWARD AS WELL SUNDAY INTO MONDAY WITH SURFACE TROUGH TO THE SOUTH RESEMBLING A WEAK FRONTAL BOUNDARY JUST SOUTH OF THE AREA...AT LEAST RESULTING IN LOW LEVEL CONVERGENT BOUNDARY SUNDAY INTO EARLY MONDAY. A WEAKNESS ALOFT OVER THE SOUTHERN PART OF THE AREA INTO MONDAY WILL STILL GIVE OPPORTUNITY FOR SHOWERS OR WEAK THUNDERSTORMS TO DEVELOP. SHOWER CHANCES SHOULD DROP FURTHER OR END BY TUESDAY AND BEYOND ALTHOUGH DIFFERENCES REMAIN REGARDING HOW MUCH WEAKNESS ALOFT WILL EXIST. WE INCREASED THUNDER CHANCES SLIGHTLY SATURDAY NIGHT AND ALSO ADDED LOW MENTION ACROSS MAINLY SOUTHWEST ZONES ON MONDAY. FEW OTHER CHANGES OF NOTE THIS TIME WITH TEMPERATURES LIKELY TO REMAIN CLOSE TO NORMAL. RMCQUEEN && .PRELIMINARY POINT TEMPS/POPS... FRIONA 64 89 62 89 63 / 20 20 40 20 20 TULIA 65 88 65 89 65 / 20 20 40 20 20 PLAINVIEW 66 89 65 88 66 / 20 20 40 20 20 LEVELLAND 67 91 66 88 66 / 20 20 30 20 20 LUBBOCK 68 92 67 88 68 / 20 20 30 20 20 DENVER CITY 68 92 66 89 66 / 20 20 30 20 20 BROWNFIELD 67 92 66 89 67 / 20 20 30 20 20 CHILDRESS 69 93 71 93 71 / 30 30 40 20 20 SPUR 69 92 69 91 71 / 20 20 30 20 20 ASPERMONT 71 94 71 93 73 / 20 30 20 30 20 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 93
Hazardous weather outlook, Aug 24, 5:31 AM CDT, 17 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 531 AM CDT FRI AUG 24 2012 TXZ021>044-251045- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 531 AM CDT FRI AUG 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT CONVECTIVE ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT...FAVORING LOCATIONS ALONG AND EAST OF THE I-27/US-87 CORRIDOR. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. THE PRIMARY THREATS WILL BE WIND GUSTS TO 60 MPH...HAIL TO QUARTER SIZE AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE THREAT OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Aug 24, 6:30 PM CDT, 4 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
630 PM CDT FRI AUG 24 2012
TXZ035-250000-
LUBBOCK-
630 PM CDT FRI AUG 24 2012
...SIGNIFICANT WEATHER ADVISORY FOR LUBBOCK COUNTY...
AT 627 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EXTREME WEST CENTRAL LUBBOCK COUNTY...OR
ABOUT 3 MILES NORTHWEST OF REESE CENTER...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH...LOCALIZED BLOWING DUST...AND BRIEF HEAVY
DOWNPOURS ARE POSSIBLE WITH THIS STORM.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 3356 10208 3366 10208 3372 10208 3383 10185
3375 10172 3360 10180 3355 10207
TIME...MOT...LOC 2329Z 236DEG 16KT 3364 10205
MCZSpecial weather statement, Aug 24, 7:00 PM CDT, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
700 PM CDT FRI AUG 24 2012
TXZ035-250030-
LUBBOCK-
700 PM CDT FRI AUG 24 2012
...SIGNIFICANT WEATHER ADVISORY FOR LUBBOCK COUNTY...
AT 656 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A STRONG THUNDERSTORM. THIS STORM WAS LOCATED OVER CENTRAL
LUBBOCK COUNTY...OR ABOUT 3 MILES WEST OF THE LUBBOCK INTERNATIONAL
AIRPORT...MOVING EAST AT 15 MPH. ADDITIONAL...BUT LESS INTENSE
STORMS WERE DEVELOPING IMMEDIATELY TO THE WEST OF THE STRONGEST
STORM AND MAY RESULT IN LOCALIZED HEAVY RAINFALL THROUGH 730 PM.
WIND GUSTS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND
HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
LAT...LON 3383 10183 3383 10156 3362 10156 3359 10199
3372 10201
TIME...MOT...LOC 2357Z 255DEG 14KT 3367 10187
MCZSpecial weather statement, Aug 24, 7:48 PM CDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
748 PM CDT FRI AUG 24 2012
TXZ040-250115-
TERRY-
748 PM CDT FRI AUG 24 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEAST TERRY COUNTY...
AT 747 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTH OF BROWNFIELD...MOVING NORTHEAST AT
25 MPH ALONG AND JUST SOUTH OF BROWNFIELD HIGHWAY.
HAIL UP TO 1/2 INCH IN DIAMETER...WIND GUSTS TO 50 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS ARE ALL POSSIBLE WITH
THIS STORM.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 3327 10238 3339 10227 3339 10208 3322 10208
3316 10228
TIME...MOT...LOC 0047Z 233DEG 20KT 3326 10226
MCZSpecial weather statement, Aug 24, 8:32 PM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
832 PM CDT FRI AUG 24 2012
TXZ035-250145-
LUBBOCK-
832 PM CDT FRI AUG 24 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LUBBOCK COUNTY...
AT 829 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EXTREME SOUTHWESTERN LUBBOCK COUNTY...OR 3
MILES WEST OF SLIDE...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS UP TO 54 MPH HAVE ALREADY OCCURRED WITH THIS STORM SOUTH
OF WOLFFORTH. IN ADDITION TO STRONG WINDS...BLOWING DUST IS LIKELY
AHEAD OF THIS STORM AS IT CONTINUES TO DECAY THROUGH 845 PM.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 3360 10190 3355 10171 3339 10175 3339 10204
3348 10206
TIME...MOT...LOC 0129Z 234DEG 27KT 3342 10196
MCZThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 7:00 PM CDT | Special Weather Statement | LUB | Lubbock | 30 min |
| Aug 24, 7:48 PM CDT | Special Weather Statement | LUB | Terry | 27 min |
| Aug 24, 7:55 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock, Lynn, Terry | 35 min |
| Aug 24, 8:32 PM CDT | Special Weather Statement | LUB | Lubbock | 13 min |
| Aug 24, 11:38 PM CDT | Special Weather Statement | LUB | Dickens | 22 min |
| Aug 24, 11:54 PM CDT | Special Weather Statement | LUB | Crosby | 21 min |
| Aug 25, 12:02 AM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Floyd, Motley | 32 min |
| Aug 25, 4:24 PM CDT | Special Weather Statement | LUB | Donley | 36 min |
| Aug 25, 5:07 PM CDT | Special Weather Statement | LUB | Briscoe | 23 min |
| Aug 25, 5:38 PM CDT | Special Weather Statement | LUB | Kent | 22 min |
| Aug 25, 5:49 PM CDT | Special Weather Statement | LUB | Childress | 26 min |
| Aug 25, 5:57 PM CDT | Severe Thunderstorm Warning | LUB | Childress | 33 min |
| Aug 25, 6:51 PM CDT | Special Weather Statement | LUB | Motley | 24 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.